MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1120-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no indication to suggest a lot specific product quality issue.Based on the information provided, it is likely that the reported resistance during advancement resulting in failure to cross and balloon rupture was the result of interaction with the challenging anatomy.Additionally, it is likely that during removal, the ruptured balloon material caught on the introducer sheath and separated.The surgical procedure to remove the separated portion of the balloon was related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the anastomotic part of right pulmonary artery.The 12x40mm armada 35 balloon dilatation catheter (bdc) was advanced over a 0.035¿ non-abbott guide wire for dilatation.The bdc met resistance with anatomy and failed to cross.The bdc was removed and the guide wire was replaced with a non-abbott stiff guide wire.The balloon was slightly re-shaped to a banana shape due to the stenosis and tortuosity of the target lesion before being re-advanced.The bdc reached the target lesion; however, the balloon ruptured during second inflation at an unspecified pressure but below the rated burst pressure.During removal of the bdc, resistance with the introducer sheath was felt and the balloon part separated from the shaft.A cut-down procedure was performed to successfully remove the separated portion.There was no adverse patient sequela reported and no significant delay in the procedure reported.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9998171
Report Number2024168-2020-03900
Device Sequence Number4355965
Product Code LIT
UDI-Device Identifier08717648154980
UDI-Public08717648154980
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberB1120-040
Device Catalogue NumberB1120-040
Device Lot Number90628G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2020
Initial Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;